Alert archive / Georgia / Flash Flood Warnings in 2006
Flash Flood Warning 6, NWS Columbia, SC
NWS Columbia, SC issued this flash flood warning at Sep 3, 2006, 9:43 PM EDT for Burke County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2006, 9:43 PM EDT (01:43 UTC)
- Expired
- Sep 4, 2006, 12:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Burke County, GA
The radar
The Robins AFB radar (KJGX), 120 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2035 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KCAE 040146
FFWCAE
GAC033-040445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
943 PM EDT SUN SEP 3 2006
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN BURKE COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 1245 AM EDT
* AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY. SOME STREAMS AFFECTED
INCLUDE BRIER CREEK...BEAVER DAM CREEK AND ROCKY CREEK. LOCATIONS
INCLUDE DRONE AND AREAS BETWEEN GEORGIA HIGHWAY 305 AND HIGHWAY 56.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. EVEN MODERN SPORT
UTILITY VEHICLES CANNOT BE SAFELY DRIVEN THROUGH FLOOD WATERS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND. EVEN MODERN SPORT UTILITY VEHICLES CANNOT BE
SAFELY DRIVEN THROUGH FLOOD WATERS.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE, AT 1, 800 7
7 5, 7 1 9 9.
LAT...LON 3309 8228 3300 8222 3306 8210 3323 8211
3329 8216 3327 8225 3323 8222
$$
TTH/HC1 follow-up statement
000
WGUS72 KCAE 040352
FFSCAE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1150 PM EDT SUN SEP 3 2006
GAC033-040400-
BURKE GA-
1150 PM EDT SUN SEP 3 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BURKE COUNTY...
THE FLASH FLOOD WARNING FOR BURKE COUNTY HAS BEEN CANCELLED. THE
HEAVY RAIN THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
LOW LYING AREAS AND LOW SPOTS ON ROADWAYS MAY STILL BE AFFECTED BY
THE EARLIER RAINFALL...BUT ANY LINGERING WATER PROBLEMS SHOULD
DIMINISH THROUGH 1 AM.
REPORT FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9.
LAT...LON 3309 8228 3300 8222 3306 8210 3323 8211
3329 8216 3327 8225 3323 8222
$$
HCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 1:40 PM EDT, 8 hours 3 minutes earlier.
Area forecast discussion, Sep 3, 1:40 PM EDT, 8 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 140 PM EDT SUN SEP 3 2006 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... A FEW SHOWERS THIS AFTERNOON...MAINLY IN THE CSRA ALONG WEAK CONVERGENCE/HIGHER SURFACE THETA-E REGION. EXPECT ISOLATED SHOWERS/POSSIBLY A THUNDERSTORM EARLY THIS EVENING THEN PARTLY CLOUDY...MAY SEE MORE STRATUS/FOG TOWARD DAYBREAK WITH LOW LEVELS REMAINING QUITE MOIST AND DRY AIR ALOFT. SOME DIFFERENCES NOTED IN THE MODELS THROUGH THE SHORT TERM PERIOD. BOTH MODELS SHOW WEAK SURFACE TROUGH ACROSS GEORGIA AND THE CAROLINAS NEXT COUPLE OF DAYS BUT NAM APPEARS TO PUT MORE EMPHASIS ON A WEAK LOW PRESSURE AREA OFFSHORE...RESULTING IN WEAKER LOW LEVEL MOISTURE ADVECTION INTO GEORGIA AND THE CAROLINAS NEXT COUPLE OF DAYS THAN GFS. UPPER LOW DIVING SOUTHEAST OUT OF THE NORTHERN PLAINS...NAM MUCH SLOWER...AND CUTS SYSTEM OFF IN THE MISSISSIPPI VALLEY...WHILE GFS MORE PROGRESSIVE...WITH LOW IN THE OHIO VALLEY AND SURFACE COLD FRONT NEAR THE CAROLINA COAST EARLY WEDNESDAY. NAM HAS MUCH LOWER QPF AND IS SLOWER WITH DRYING OUT WEDNESDAY. PREFER THE GFS BASED ON CURRENT TRENDS...MOISTURE IS INCREASING...AND STRONGER LOW OFF THE COAST EARLY IN THE PERIOD LOOKS SUSPECT BASED ON CURRENT OBSERVATIONS. SO EXPECT PRECIP WATER TO INCREASE TO AROUND 2.00 INCHES BY TUESDAY. WITH WEAK TO MODERATE INSTABILITY AND LOW LEVEL CONVERGENCE...EXPECT SCATTERED CONVECTION THROUGH TUESDAY...POSSIBLY BECOMING MORE WIDESPREAD TUESDAY AFTERNOON AS UPPER LEVEL TROUGH AMPLIFIES TO THE WEST. PREFER COOLER MAV MOS MAXIMUM TEMPS DUE TO MOISTURE...OVERNIGHT LOWS...GUIDANCE HAS BEEN TOO COOL. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... NEAR CLIMATOLOGY THROUGH THE EXTENDED WITH TEMPS...BASED ON ENSEMBLE GUIDANCE PRECIPITATION CHANCES LOOKS LOW BY LATE WEDNESDAY AS MOISTURE SHIFTS TO THE COAST. ALTHOUGH 12Z GFS SUGGEST PRECIP THU INTO FRI AS SHORT WAVE MOVES OUT OF GULF TOWARD CAROLINAS...VORT MAX LOOKS SUSPECT. WILL FORECAST A DRY FORECAST THURSDAY THROUGH WEEKEND. && .AVIATION... CEILINGS ARE GRADUALLY RISING EARLY THIS AFTERNOON. WILL EXPECT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THROUGH THE AFTERNOON INTO EARLY EVENING. NUMERICAL GUIDANCE INDICATING THE POSSIBLITY OF LOWERING VSBYS/CIGS LATE TON/EARLY MON MORN. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Sep 3, 4:18 AM EDT, 17 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 418 AM EDT SUN SEP 3 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-040818- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 418 AM EDT SUN SEP 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 5:22 AM EDT | Dense Fog Advisory | CAE | Burke | 4 hr |
Nearby
Flash Flood Warnings in Georgia, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.